Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 62, NWS Philadelphia/Mount Holly

August 29, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 29, 2003, 9:40 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2003, 9:40 PM EDT (01:40 UTC)
Expired
Aug 29, 2003, 10:45 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 29, 8:45 PM EDT, 55 minutes earlier.

Area forecast discussion, Aug 29, 8:45 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT FRI AUG 29 2003

GOING TO UPDATE THE ZONES TO REMOVE SVR TSRA HEADLINE. REST OF
FCST OVRNGT LEFT AS IS AS PLENTY OF SHRA/TSRA STILL W OF OUR CWA
AND GIVEN SFC INSTAB AND TROPICAL DEWPTS (IT IS UGLY OUTSIDE)
BLV SOME WILL MAKE IT THRU THE NGT.

TFG

PREV AFD **********************************************************

DISC: WARM/COLD FNT(S) PASSING NEXT 6 TO 18 HRS. PHYSICAL FEATURES
OF THE WRMFNT DEPICTED ON THE VISBL SATL EXTENDING FROM OFF SNJ COAST
THRU TTN AND INTO NCNTRAL PA...AND THE DEW POINTS VARY FROM THE 60S
NRN AREAS TO THE UPPER 70S SOUTH. WHEW THAT IS TOUGH TO TAKE AND
THE HEAT INDEX IS NEARING 100 DEGREES. NOT EXPECTING A RAINY PERIOD
BUT RATHER SPOTTY SHWRS/TSHWRS NEXT COUPLE OF DAYS BUT WHERE THEY
OCCUR SOME DOWNPOURS WILL BE THE RESULT. SLGT CHC OF SVR TSTMS JUST
OUTSIDE OF NRN BOUNDARY OF CFA BUT CAN RULE OUT A HEAVY TSTM IN SOME
AREAS. STRONG 80H FLOW ACROSS SFC BOUNDARY AND MODEST VERT MOTION ON
BACK SIDE OF WARMFRONT AND APPROACHING S/W REASON FOR CONVECTION LATER
TODAY. 300 JET REMAINS N OF CFA TODAY.

WRM FRNT MOVES N OF AREA LATER THIS EVENING AND ITLL FEEL MORE
HUMID INTO TONIGHT. AS STRONG LOW IS DRIVEN INTO QUEBEC PROVINCE...
COLD FRONT APPROACHES FROM THE NW SAT MORNING. W-E 500H RIDGE REMAINS
ANCHORED OVER WRN ATLC NOT ALLOWING SRN PART OF SFC FRONT TO PUSH ON
BY. WEVE SEEN THIS ON NUMEROUS OCCASIONS THIS SEASON AND THE RESULT
IS STAGNANT CONDITIONS WITH SHOWERS ON THE DOOR STEP. WITH THE FRONT
STALLED NEARBY TO THE SOUTH...APPROACHING HIGH PRES WILL MOVE ACRS
NY STATE AND INTO NEW ENGLAND COASTAL WATERS SUN AFTERNOON WITH AN
ONSHORE WIND FOR MUCH OF THE REGION.

SFC LOW OVER THE GULF STATES RIDES NE ALONG PERIPHERY OF RIDGE
AND MOVES E ALONG BOUNDARY BRINGING A MUCH STEADIER CHANCE OF PCPN
AND IT MAY BECOME HEAVY AS WE APPROACHIN TUE INTO THU AS LOW MOVES
NE AND INTO NEW ENGLAND REGION.

MARINE WX STILL QUIET BUT WELL SEE SHIFTING WINDS OVERNIGHT COMING
FROM THE N AND THEN E BY SUNDAY.

HAVE A GOOD LABOR DAY.

 .PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.

EBERWINE
Hazardous weather outlook, Aug 29, 4:45 AM EDT, 16 hours 55 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-291100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT FRI AUG 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE FORECAST TODAY...BUT NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 29, 4:05 PM EDT, 5 hours 35 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>026-PAZ060>062-067>071-
300200-

SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT FRI AUG 29 2003

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR PARTS OF
PENNSYLVANIA...MARYLAND...ALL OF DELAWARE AND MOST OF NEW JERSEY...

IN EASTERN PENNSYLVANIA SEVERE THUNDERSTORM WATCH NUMBER 911 INCLUDES...
BERKS...LEHIGH...NORTHAMPTON...CHESTER...DELAWARE...PHILADELPHIA...
MONTGOMERY AND BUCKS.

IN NEW JERSEY...

HUNTERDON...SOMERSET...MERCER...MIDDLESEX...MONMOUTH...BURLINGTON...
OCEAN...CAMDEN...GLOUCESTER...SALEM...CUMBERLAND...ATLANTIC AND CAPE
MAY.

IN MARYLAND...
CECIL...KENT...QUEEN ANNES...TALBOT AND CAROLINE.

IN DELAWARE...
NEW CASTLE...KENT AND SUSSEX.

THE WATCH ALSO INCLUDES THE DELAWARE BAY AND THE ENTIRE NEW JERSEY
COASTAL WATERS.

THE SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
WIND GUSTS IN EXCESS OF 58 MPH AND LARGE HAIL AS WELL AS FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS.

EBERWINE
Special weather statement, Aug 29, 6:25 PM EDT, 3 hours 15 minutes before
DEZ002>004-MDZ012-015-019-020-300130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
625 PM EDT FRI AUG 29 2003

...LINE OF THUNDERSTORMS TO MOVE THROUGH...

A LINE OF THUNDERSTORMS EXTENDED FROM EXTREME SOUTHERN CECIL COUNTY
MARYLAND...SOUTHWEST THROUGH KENT AND INTO THE DELAWARE BAY. THIS LINE
WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF MARYLANDS EASTERN AND
NORTHERN DELAWARE BEFORE 7 PM AND CENTRAL AND SOUTHERN DELAWARE
BEFORE 730.

BRIEF WIND GUSTS OF 45 MPH...TORRENTIAL RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES CAN BE EXPECTED WHEN THE LINE MOVES THROUGH.

THERE ARE NO SEVERE THUNDERSTORM WARNINGS IN EFFECT AT THIS TIME BUT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT INCLUDING
THE WATERS OF THE DELAWRE BAY.

EBERWINE
Special weather statement, Aug 29, 8:20 PM EDT, 1 hour 20 minutes before
DEZ002>004-MDZ012-015-019-020-NJZ023-024-300200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
820 PM EDT FRI AUG 29 2003

...LINE OF THUNDERSTORMS CONTINUES TO MOVE THROUGH...

A LINE OF THUNDERSTORMS AT 820 PM EXTENDED FROM SOUTHERN KENT COUNTY
DELAWARE ACROSS SOUTHERN CAROLINE AND TALBOT COUNTIES. THE STRONGEST
STORM WAS OVER SOUTHERN TALBOT COUNTY. THIS LINE WILL CONTINUE TO
MOVE SOUTHEAST AND WILL AFFECT SUSSEX COUNTY DELAWARE AND CAPE MAY
COUNTY NEW JERSEY BETWEEN NOW AND 10 PM.

BRIEF WIND GUSTS UP TO 40 MPH...TORRENTIAL RAIN AND FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WHEN THE LINE MOVES
THROUGH.

MARINERS ARE ALSO ADVISED TO SEEK SHELTER AT THE FIRST SIGN OF
THREATENING WEATHER.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 9:40 PM EDTSpecial Marine WarningPHI65 min
Aug 30, 4:16 PM EDTSpecial Marine WarningPHI59 min
Aug 30, 4:25 PM EDTSpecial Marine WarningPHI65 min
Aug 30, 5:01 PM EDTSpecial Marine WarningPHI59 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min
Aug 30, 5:51 PM EDTSpecial Marine WarningPHI84 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.